MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) BLAZER¿ DX-20 CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) BLAZER¿ DX-20 CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number M00420SL2520
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by manufacturer: the device was returned for analysis.A visual examination of the returned device revealed that there was a kink and a perforation of the shaft at the distal section approximately at 6.5 cm from the distal tip while in the neutral position.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.The electrical test was performed in the right, neutral and left curve configurations and the device was found out of specification since opens were found in four different rings (r14, r17, r18 & r19).No shorts were found.Broken and rolled center support and a bent steering wire was observed under x-ray in the same location of the kink at the distal section.Moreover, a circumferential cut of the shaft was observed within the strain relief.During dissection a knot was observed in the electrical wires in the distal shaft that produces broken wires resulting in the electrical opens.Dissection confirmed broken/rolled center support and bent steering wire between ring 14 and ring 15, this also have caused a damaged in the kevlar wrap.The strain relief was removed and was confirmed the circumferential cut of the shaft.Kevlar was removed from the distal end of the guide coil confirming the four solder points located in the coil.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/ procedural factors.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 06-june-2018.It was reported that signal issues occurred.During the procedure, it was noted that the blazer¿ dx-20 catheter was not functioning.It was plugged in but no signals were noted.Then, another cable was used but the problem was not resolved.The procedure was completed with another of the same device.No patient complications reported.However, device analysis revealed that there was a perforation of the shaft at the distal section approximately at 6.5 cm from the distal tip.

Brand Name
BLAZER¿ DX-20 CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key7641475
Report Number2134265-2018-05646
Device Sequence Number2512737
Product Code DRF
UDI-Device Identifier08714729780502
UDI-Public08714729780502
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K081576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2020
Device Model NumberM00420SL2520
Device Catalogue Number20SL252
Device Lot Number0021110124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2018
Initial Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1